Is it okay to take codeine 5 weeks post-op?
Codeine After Tummy Tuck?
Doctor Answers 7
Codiene and tummy tuck
At five weeks you shouldn't be experiencing the kind of discomfort that would require a codeine medication. If so, you should contact your doctor.
Pain relief 5 weeks after tummy tuck
IT is generally ok to take codeine 5 weeks after a tummy tuck but I would question if you should be having that much pain and I would prefer for you, if you were my patient, to transition to an over the counter analgesic such as tylenol, in recommended doses.
Majority of Women do NOT need to be taking Codeine 5 weeks after a Tummy Tuck
Regarding: "Codeine After Tummy Tuck? Is it okay to take codeine 5 weeks post-op?"
Although people vary in their pain tolerance, the vast majority of my patients do not need prescription pain pills 2 weeks after Tummy Tuck surgery. To need pain pills for 5 weeks is unusual and you should be examined by your surgeon to make sure you have not suffered a complication.
Dr. Peter Aldea
You might also like...
Codiene after Tummy Tuck
Why are you still taking codeine after your tummy tuck?
The use of a narcotic, such as Codeine, 5 weeks following any elective cosmetic surgery, including a tummy tuck, is not very common.
In my experience, patients experience the most pain/discomfort within the first 3 days following a tummy tuck.
Assuming that the Codeine is being used for pain, it would be best to identify and treat the source of that pain and eliminate any exacerbating factors, not just simply treat the pain itself. For example, if a suture in the muscle repair has torn through the tissue, an NSAID and/or Medrol dose pack and muscle rest may help.
Narcotic use after surgery can be addicting and should be used sparingly and only for brief periods of time.
Codeine 5 weeks after tummy tuck
It depends on what you are taking the codeine for. If you are having significant pain in the area of surgery, I would suggest seeing your plastic surgeon to check and make sure all is OK. If you are taking it for cough, that is another story. Make sure you keep all your doctors, (internal medicine, plastic surgeon), aware of all the drugs that you are taking.
Pain 5 Weeks after Tummy Tuck
If you are requiring codeine 5 weeks after surgery then I would suspect that there may be a problem. I would recommend that you see your surgeon if pain is still an issue.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.